Computing the distance to continuous-time instability of quadratic matrix polynomials - Université de Bretagne Occidentale Access content directly
Journal Articles Numerische Mathematik Year : 2020

Computing the distance to continuous-time instability of quadratic matrix polynomials

Alexander Malyshev
  • Function : Author

Abstract

A bisection method is used to compute lower and upper bounds on the distance from a quadratic matrix polynomial to the set of quadratic matrix polynomials having an eigenvalue on the imaginary axis. Each bisection step requires to check whether an even quadratic matrix polynomial has a purely imaginary eigenvalue. First, an upper bound is obtained using Frobenius-type linearizations. It takes into account rounding errors but does not use the even structure. Then, lower and upper bounds are obtained by reducing the quadratic matrix polynomial to a linear palindromic pencil. The bounds obtained this way also take into account rounding errors. Numerical illustrations are presented.

Dates and versions

hal-04306734 , version 1 (25-11-2023)

Identifiers

Cite

Alexander Malyshev, Miloud Sadkane. Computing the distance to continuous-time instability of quadratic matrix polynomials. Numerische Mathematik, 2020, 145 (1), pp.149-165. ⟨10.1007/s00211-020-01108-0⟩. ⟨hal-04306734⟩
10 View
0 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More